MAUDE Adverse Event Report: EXACTECH, INC. NOV 6.5MM HEX DRIVER ARTICULATING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. NOV 6.5MM HEX DRIVER ARTICULATING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number NOV 6.5MM HEX DRIVER ARTICULATING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the tip of 6.5 hex drive broke off at the end of the screwdriver head.The surgical site was checked, and no instrumentation was left in the surgical field, it was confirmed clean by surgeons.This event caused no delay and the procedure proceeded with no issues.Patient is currently in stable condition.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the fractured universal hex driver reported was likely the result of applying torque greater than the yield strength of the material, possibly secondary to contributions from either hard bone or insufficient drilling depth during bone preparation, that resulted in the shearing off of the driver hex tip.The most probable root cause associated with the reported event of "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.

Brand Name
NOV 6.5MM HEX DRIVER ARTICULATING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13206145
Report Number1038671-2022-00024
Device Sequence Number19254028
Product Code LXH
UDI-Device Identifier10885862038661
UDI-Public10885862038661
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNOV 6.5MM HEX DRIVER ARTICULATING
Device Catalogue Number181-65-02
Device Lot Number67726003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown